What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at May 4, 4:25 PM MST, 2 hours 35 minutes earlier.
Area forecast discussion, May 4, 4:25 PM MST, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
425 PM MST Sun May 4 2025
.UPDATE...
Updated Aviation
&&
.SYNOPSIS...
An unseasonably cool and wet low pressure system will affect the
Desert Southwest into Tuesday with below normal temperatures and
above normal rain chances. Showers and a few thunderstorms will be
widespread through tonight with lingering shower chances into at
least early Tuesday. Desert temperatures will be mainly in the 70s
into Tuesday before rebounding and exceeding 100 by Friday and into
next weekend as the heat quickly returns.
&&
.DISCUSSION...
The big pattern shift is underway across the region as an
unseasonably strong upper low shifts slowly across the region over
the next few days. This will offer up well below normal temperatures
and well above normal rain chances into at least early Tuesday.
Currently, water vapor imagery showing the cyclonic circulation
centered across SE CA. Showers and thunderstorms already filling in
north and northeast of the circulation especially across Riverside
County CA and east into La Paz and portions of Maricopa and Pinal
Counties. Localized higher CAPE values approaching 1000 J/KG being
realized across these areas. Slow movement of storms and some
training will result in some locally heavy rainfall and some minor
flooding not out of the question, especially into Riverside and La
Paz Counties. Gusty south to southwest winds also feeding this
system. Highest winds across far SW Imperial County with gusts 40 to
50 mph, so wind advisory for that area still on track through
tonight.
The upper low will be slow to progress east with time, moving across
AZ through the day on Monday and into NM by Tuesday. This will
result in cool and showery weather from tonight through the day on
Monday with some lingering affects on Tuesday. After todays
instability and locally heavier rain rates in storms, instability
weakens in cool airmass Monday and so the storm chances and higher
rainfall intensities will lessen.
By late in the week into next weekend, ridge builds quickly across
the region and in response temperatures will rise rapidly with
Moderate HeatRisk. We could be looking at the hottest temperatures
of the season, maxing on Saturday 103-106 degrees in the lower
deserts.
&&
.AVIATION...Updated at 2325Z.
South Central Arizona including KPHX, KIWA, KSDL, KDVT:
Showers, a few thunderstorms, erratic gusty winds, and low CIGs will
all be potential impacts through Monday afternoon. Gusty SW winds 20-
25kt will continue into the evening with SHRA/TSRA moving into the
airspace. Confidence is only low to moderate with respect to exact
timing and coverage, however erratic wind directions may be common
around any TSRA. Outside of SHRA, cigs should remain just above 060,
however may drop 050-060 with brief vsby restrictions directly under
a SHRA/TSRA. Activity may begin to dissipate/exit the area beyond
mid evening, however renewed showers may re-enter the PHX metro
later into the evening and overnight.
Model trends suggest winds shifting back to a SE direction
overnight, with scattered SHRA and lowering cigs affecting the
aerodromes. Confidence in exact wind directions is rather low with
SHRA potentially still creating shifting directions into Monday
morning. Confidence is growing that persistent -SHRA and cigs
lowering towards the MVFR threshold will develop towards sunrise. In
fact odds of MVFR have increased better than 50%, and have
introduced a prevailing MVFR category throughout the Monday morning
busy period. Improving conditions, albeit with unusual wind
directions are likely Monday afternoon.
Southeast California/Southwest Arizona including KIPL and KBLH:
Gusty west winds will be the main weather impact at KIPL through
this evening with weakening speeds Monday, and potential for
directions to back more southerly with time. While SHRA/TSRA were
dissipating around KBLH late this afternoon, renewed shower activity
is likely overnight with cigs possibly lowering into a 040-070
range. Wind directions will be highly variable, and sometimes
erratic at KBLH given the proximity of SHRA, though a southerly
component and improving conditions are likely Monday afternoon.
&&
.FIRE WEATHER...
An unseasonably cool and wet weather system will affect the region
into Tuesday. This system bringing an initial round of gusty winds
into tonight with otherwise increased rain chances and below normal
temperatures. There will be widespread showers and thunderstorms into
this evening with a lingering chance of showers through the day
Monday and into early Tuesday. Thunderstorm chances will be greatest
this evening across eastern Riverside and La Paz Counties. With
temperatures 10 to 15 degrees below normal, humidities will see good
recovery with minimums remaining mostly above 35-45% for Monday and
Tuesday. High pressure will build across the region Thursday and
into next weekend leading to drier and warmer conditions with above
normal temperatures.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...None.
CA...Wind Advisory until 2 AM PDT Monday for CAZ562.
&&
DISCUSSION...Frieders
AVIATION...18
FIRE WEATHER...Frieders
In the hours before
Special weather statement, May 4, 3:56 PM MST, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
356 PM MST Sun May 4 2025
AZZ540-544-042330-
Buckeye/Avondale AZ-North Phoenix/Glendale AZ-
356 PM MST Sun May 4 2025
...A STRONG THUNDERSTORM WILL IMPACT MARICOPA COUNTY THROUGH 430 PM
MST...
At 356 PM MST, Doppler radar was tracking a strong thunderstorm over
Tolleson, moving north at 10 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Phoenix, Avondale, Tolleson, Cashion, Phoenix International Raceway,
and Camelback Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3349 11211 3347 11211 3334 11221 3337 11233
3353 11232
TIME...MOT...LOC 2256Z 198DEG 8KT 3342 11224
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TWSpecial weather statement, May 4, 4:12 PM MST, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
412 PM MST Sun May 4 2025
AZZ547-549-042345-
Fountain Hills/East Mesa AZ-Rio Verde/Salt River AZ-
412 PM MST Sun May 4 2025
...A STRONG THUNDERSTORM WILL IMPACT MARICOPA COUNTY THROUGH 445 PM
MST...
At 411 PM MST, Doppler radar was tracking a strong thunderstorm over
Goldfield Ranch, or near Sugarloaf Mountain, moving north at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sugarloaf Mountain, Saguaro Lake, Salt River Tubing Recreation Area,
and Goldfield Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3354 11155 3357 11167 3373 11165 3369 11145
TIME...MOT...LOC 2311Z 197DEG 13KT 3361 11159
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TWSpecial weather statement, May 4, 4:14 PM MST, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
414 PM MST Sun May 4 2025
AZZ541-545-042345-
New River Mesa AZ-Cave Creek/New River AZ-
414 PM MST Sun May 4 2025
...A STRONG THUNDERSTORM WILL IMPACT MARICOPA COUNTY THROUGH 445 PM
MST...
At 414 PM MST, Doppler radar was tracking a strong thunderstorm over
Cave Creek, or near New River, moving north at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
New River, Cave Creek, and Carefree.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3375 11195 3378 11209 3394 11206 3392 11186
TIME...MOT...LOC 2314Z 197DEG 13KT 3383 11198
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TWLocal storm report, May 4, 4:41 PM MST, 2 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
441 PM MST Sun May 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM Hail 8 NW Florence Junction 33.34N 111.44W
05/04/2025 E0.50 Inch Pinal AZ Trained Spotter
&&Special weather statement, May 4, 4:54 PM MST, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
454 PM MST Sun May 4 2025
AZZ537>547-550-553-554-559-050115-
Sonoran Desert Natl Monument-Cave Creek/New River-Northwest Pinal
County-Tonopah Desert-Rio Verde/Salt River-West Pinal County-North
Phoenix/Glendale-South Mountain/Ahwatukee-New River
Mesa-Scottsdale/Paradise Valley-Buckeye/Avondale-Gila Bend-Central
Phoenix-Deer Valley-Northwest Valley-
454 PM MST Sun May 4 2025
...AN AREA OF STRONG THUNDERSTORMS ACROSS MARICOPA COUNTY...
At 449 PM MST, thunderstorms were clustered near Phoenix
International Raceway, or near Avondale, moving north at 15 mph.
Locations impacted include...
Phoenix, Glendale, Scottsdale, Peoria, Surprise, Avondale, Goodyear,
Buckeye, El Mirage, Paradise Valley, Tolleson, Youngtown, Waddell,
Laveen, Cashion, Sun City, New River, Sun City West, Estrella, and
Litchfield Park.
Thunderstorms will continue to develop and move northward through
Maricopa County including the West and North Valley. Storms will be
capable of producing localized wind gusts to 40 to 50 mph and pea
sized hail.
Brief torrential rainfall is also occurring with these storm, and
may cause localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3400 11171 3292 11223 3298 11265 3393 11247
3389 11228 3391 11224 3395 11224 3397 11219
3405 11215
TIME...MOT...LOC 2349Z 197DEG 13KT 3335 11226
TWLocal storm report, May 4, 5:22 PM MST, 1 hour 38 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
522 PM MST Sun May 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM Hail 1 NW Litchfield Park 33.51N 112.37W
05/04/2025 M0.25 Inch Maricopa AZ Trained Spotter
&&